Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 140, NWS Pueblo, CO

August 13, 2008Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 13, 2008, 7:14 PM MDT for Baca County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2008, 7:14 PM MDT (01:14 UTC)
Expired
Aug 13, 2008, 8:00 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

The radar

The Pueblo radar (KPUX), 197 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:30 PM MDTHAIL 0.88Campo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1953 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 140114
SVRPUB
COC009-140200-
/O.NEW.KPUB.SV.W.0140.080814T0114Z-080814T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT WED AUG 13 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 800 PM MDT...

* AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
  CAMPO...OR ABOUT 20 MILES SOUTH OF SPRINGFIELD...AND WAS MOVING
  TOWARD THE SOUTHEAST AT 29 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3701 10306 3717 10307 3736 10280 3705 10210
      3698 10227 3699 10300
TIME...MOT...LOC 0115Z 319DEG 25KT 3712 10269

$$
2 follow-up statements
000 
WWUS55 KPUB 140142
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT WED AUG 13 2008

COC009-140200-
/O.CON.KPUB.SV.W.0140.000000T0000Z-080814T0200Z/
BACA CO-
742 PM MDT WED AUG 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTH CENTRAL BACA COUNTY...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 9 MILES
SOUTHWEST OF CAMPO...OR 29 MILES SOUTH OF SPRINGFIELD...AND WAS
MOVING TOWARD THE SOUTHEAST AT 29 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3699 10300 3699 10289 3706 10288 3712 10261
      3705 10233 3699 10228 3698 10229
TIME...MOT...LOC 0142Z 319DEG 25KT 3697 10265

$$
000 
WWUS55 KPUB 140153
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
753 PM MDT WED AUG 13 2008

COC009-140202-
/O.EXP.KPUB.SV.W.0140.000000T0000Z-080814T0200Z/
BACA CO-
752 PM MDT WED AUG 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BACA COUNTY
EXPIRES AT 800 PM MDT...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING WERE MOVING OUT OF BACA 
COUNTY INTO NEW MEXICO. 

LAT...LON 3699 10300 3699 10289 3706 10288 3712 10261
      3705 10233 3699 10228 3698 10229
TIME...MOT...LOC 0152Z 319DEG 25KT 3692 10259

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:36 PM MDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 13, 2:36 PM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT WED AUG 13 2008

.SHORT TERM...
(TONIGHT AND THURSDAY)

SHORT TERM CONCERNS INCLUDE STRENGTH AND COVERAGE OF STORMS THIS
EVENING AND AGAIN TOMORROW WITH COLD FRONT MOVING ACROSS THE PLAINS.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
WEAK TO MODERATE WESTERLY FLOW ALOFT ACROSS THE STATE AS UPPER LEVEL
RIDGING PERSISTS ACROSS THE SOUTHERN HIGH PLAINS AND DESERT SW AND
INTO THE SOUTHERN GREAT BASIN WITH A STRONG UPPER LOW DIVING ACROSS
SOUTHERN SASKATCHEWAN EJECTING A FEW SHORT WAVES ACROSS THE NORTHERN
TIER OF STATES ATTM. WATER VAPOR IMAGERY ALSO INDICATING MINOR WAVES
EMBEDDED IN THE FLOW MOVING ACROSS SOUTHERN WYOMING AND CENTRAL
COLORADO ATTM. AT THE SFC...LEE TROUGH IS CURRENTLY DEEPENING ACROSS
THE EASTERN PLAINS AHEAD OF MINOR WAVE...WITH CURRENT DEW PTS IN THE
50S TO LOWER 60S ACROSS THE FAR EASTERN PLAINS AND WESTERN KANSAS.
DEW PTS HAVE AGAIN TANKED ACROSS THE MTS AND IMMEDIATE ADJACENT
PLAINS WITH READINGS IN THE 20S TO LOWER 40S ATTM. REGIONAL RADARS
INDICATING MAINLY ISOLATED SHOWERS AND THUNDERSTORMS MOVING ACROSS
THE  HIGHER TERRAIN ATTM.

TONIGHT...EMBEDDED WAVE TO CONTINUE TO MOVE ACROSS THE SOUTHERN
EASTERN COLORADO THIS EVENING HELPING TO BREAK CAP AND AIDING IN
THUNDERSTORM DEVELOPMENT ACROSS THE PLAINS. HAVE KEPT SCATTERED
POPS ACROSS THE FAR EASTERN PLAINS THROUGH THE LATE EVENING WITH
ISOLATED POPS THROUGH THE OVERNIGHT HOURS. WITH LOW LEVEL MOISTURE
REMAINING IN PLACE ACROSS THE FAR EASTERN PLAINS YIELDING CAPES
BETWEEN 1500-2500 AND BULK SHEARS BETWEEN 30-35KTS...COULD SEE A FEW
STRONG TO SEVERE STORMS DEVELOPING ONCE AGAIN WITH UP TO GOLF BALL
SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH THE MAIN THREATS.
ACROSS THE MTS AND I-25 CORRIDOR...HAVE KEPT ISOLATED POPS THROUGH
THE EARLY EVENING AND WITH THE DRY LOWER LEVELS WILL CONTINUE TO SEE
MAINLY VIRGA AND GUSTY WINDS UP 50 MPH. HAVE ENDING PRECIP ACROSS
THE HIGHER TERRAIN AFTER MIDNIGHT...THOUGH WILL SEE SOME INCREASING
CLOUDS ACROSS THE CENTRAL MTS AHEAD OF NORTHERN TIER SHORT WAVE
MOVING ACROSS THE NORTHERN ROCKIES.

THURSDAY...ABOVE MENTIONED SHORT WAVE PROGGED TO CONTINUE TO MOVE
ACROSS THE NORTHERN ROCKIES EARLY THURSDAY MORNING AND INTO
SOUTHWESTERN NEBRASKA AND NORTHWESTERN KANSAS THROUGH THE AFTERNOON.
PASSING WAVE SENDS BACK DOOR FRONT TO THE PALMER DVD AROUND 15Z AND
CONTINUES ACROSS THE REST OF THE PLAINS AND IS BACK UP ACROSS THE
EASTERN MTS BY EARLY AFTERNOON. GUSTY NORTH TO NORTHEAST WINDS
BEHIND FRONT BECOMES MORE EASTERLY ACROSS THE PLAINS THROUGH THE
AFTERNOON...AND HAVE GONE WITH SCATTERED POPS ACROSS THE PALMER DVD
THROUGH THE EASTERN MTS AND RATON MESA REGION THROUGH THE AFTERNOON.
BEST LIFT ASSOCIATED WITH WAVE AND MOISTURE PROGGED TO REMAIN ACROSS
THE FAR EASTERN PLAINS...WHERE COULD SEE A FEW SEVERE STORMS
DEVELOPING ONCE AGAIN. HAVE GONE AT OR BELOW COOLEST GUIDANCE FOR
TEMPS WITH HIGHS BEING REACHED ACROSS THE PLAINS BY THE LATE MORNING
WITH LOWERING TEMPS THROUGH THE AFTERNOON AS COOLER AIR CONTINUES TO
MOVE ACROSS THE REGION.

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

...BIG WEATHER CHANGES STILL ON TRACK FRI THROUGH THE WEEKEND...
...MINOR ACCUMULATING SNOW REMAINS POSSIBLE VERY HIGH TERRAIN FRI-SAT...

FRIDAY...THIS CONTINUES TO BE THE BEGINNING OF THE BIG CHANGES...
HOWEVER...THERE IS SOME SUBTLE 12Z/13 MODEL DIFFERENCES WITH THE
APPROACHING LOW PRESSURE SYSTEMS TIMING AS IT MOVES IN FROM THE
NORTH. THE NAM-WRF IS A LITTLE SLOWER WITH THE UPPER LOW AND THE
GFS IS A LITTLE FASTER WITH THE UPPER FEATURE. OVERALL...THE
SURFACE COLD FRONT SHOULD BE THROUGH MUCH OF SOUTHERN CO WITH
RELATIVELY COOL AND MOIST UPSLOPE EASTERLY FLOW ACROSS THE EASTERN
1/2 OF CO. JUST WAITING FOR THE UPPER LEVEL SYSTEM AND SYNOPTIC
SCALE ASCENT. HAVE TWEAKED TEMPERATURES UP A DEGREE OR TWO IN THE
CHANCE THE NAM-WRF SLOWER SOLUTION WOULD VERIFY. KEEP THE SLIGHT
CHANCE AND CHANCE POPS FOR THUNDERSTORMS GIVEN PLENTY OF
MOISTURE AND INSTABILITY IN PLACE.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THESE FORECAST PERIODS SEEM
TO HAVE THE RELATIVELY GREATEST POTENTIAL FOR WIDESPREAD QPF
ACROSS MUCH OF CO. THE UPPER LEVEL LOW AND ASSOCIATED JET STREAK
SLIDES SOUTH SOUTHEASTWARD INTO THE CENTRAL ROCKIES. AGAIN...THERE
ARE SOME TIMING ISSUES OF THE LOW EXITING CO WITH THE GFS BEING
THE FASTEST SAT AND THE NAM-WRF/ECMWF HANGING IT BACK FURTHER
WEST. HAS PLENTY OF IMPLIED SYNOPTIC SCALE ASCENT NOTED IN THE
Q-G AND ISENTROPIC(310K/305K) ANALYSES. IT JUST DEPENDS ON THE
TRACK AND TIMING. A FAIRLY DEEP MOISTURE LAYER SHOULD EXIST BY
LATE FRIDAY NIGHT THROUGH AT LEAST SATURDAY EVENING WITH A
RELATIVELY BROAD AREA OF PRECIPITATION/QPF DEVELOPING ACROSS AT
LEAST THE EASTERN 1/2 OF CO. STRATUS/FOG WILL CERTAINLY BE COMMON
ACROSS OUR EASTERN CO MOUNTAINS AND SOUTHEAST CO PLAINS LATE
FRIDAY NIGHT THROUGH SATURDAY. WHAT KIND OF PRECIPITATION WILL IT
BE... FIRST...SURFACE PARCELS SHOULD BE RATHER STABLE ACROSS THE
SOUTHEASTERN CO PLAINS SATURDAY AND SATURDAY NIGHT...AND EVEN THE
700-500MB STATIC STABILITIES ARE PRETTY STABLE(E.G. 5-6
C/KM)...HOWEVER...YOU COULDNT RULE OUT ONE OR TWO LIGHTNING
STRIKES DUE TO THE POTENTIAL OF THE MORE UP- RIGHT MOIST
CONVECTION COULD COME OFF THE CONTINENTAL DIVIDE INTO SOUTHEAST
CO. ALONG THE CONTINENTAL DIVIDE AND SAN LUIS VALLEY...THE
700-500MB STATIC STABILITIES ARE PROGGED TO BE 7-8.5 C/KM. FOR THE
SOUTHEASTERN CO MOUNTAINS/PLAINS... I KEPT THE PRECIPITATION
STABLE(E.G. R/S) WITH A SLIGHT CHANCE FOR T(THUNDER) AND FOR
AROUND THE CONTINENTAL DIVIDE MORE MOIST CONVECTIVE(E.G. RW/TRW).
CURRENTLY...NO LIGHTNING SHOWING UP WITH THE LOW SPINNING JUST
NORTH OF MONTANA/NORTH DAKOTA. THERE IS STILL THE POTENTIAL FOR
ACCUMULATING SNOW ACROSS THE MOUNTAIN PEAKS...ESPECIALLY THE
SAWATCH/MOSQUITO RANGE(CENTRAL MOUNTAINS) AND PIKES PEAK WITH WET
BULB ZERO/FREEZING LEVEL HEIGHTS 11K-13K FT MSL. SNOW LEVELS COULD
VARY PER DAYTIME/NIGHTTIME AND MOIST CONVECTION INTENSITY. IF
EVERYTHING SETS UP JUST RIGHT...THERE COULD BE 1-8 INCHES ACROSS
THE CENTRAL MOUNTAINS AND PIKES PEAK SUMMIT BY SATURDAY EVENING.
WITH THE WEATHER SYSTEMS 70-90KT UPPER LEVEL JET STREAK OVER
CO...WINDS MIGHT BE BRISK FOR THE MOUNTAIN PEAKS FRIDAY THROUGH
THE WEEKEND. HIGH TEMPERATURES SATURDAY WILL BE 15-30 DEGREES
BELOW AVERAGE AUGUST READINGS. IT SHOULD BE STRESSED TO THE PUBLIC
THAT IF THEY HEADING INTO THE MOUNTAINS...ESPECIALLY MOUNTAIN PEAK
HIKING...TO REMAIN AWARE OF THE WEATHER FORECASTS AND TAKE THE
PROPER WINTER EQUIPMENT. THIS IS...GENERALLY...A FALL-LIKE WEATHER
SYSTEM AND PEOPLE TEND TO GET FOULED BY CURRENT WARM WEATHER ONLY
TO BE CAUGHT OFF GUARD WHEN SIGNIFICANTLY COLDER TEMPERATURES AND
SNOW OCCURS THE NEXT DAY.

SUNDAY THROUGH WEDNESDAY...THE GENERALLY TREND WILL BE FOR THE
CLOSED LOW TO DRIFT EASTWARD SUNDAY OR MONDAY. THESE SYSTEM ARE
ALWAYS TOUGH AS THEY BECOME ORPHANED FROM THE MAIN JET STREAM
FLOW. A MODERATING AND RELATIVELY DRYING TREND IS STILL IN THE
OFFING NEXT WEEK WITH WESTERN UNITED STATES LARGE RIDGE MOVING
BACK INTO THE ROCKIES. THIS WOULD SUPPORT TEMPERATURES APPROACHING
SEASONAL AVERAGES AND MAINLY DIURNAL SHOWERS/THUNDERSTORMS OVER
THE MOUNTAINS...AND NEARBY VALLEYS AND I-25 CORRIDOR. METZE

&&

.AVIATION...

ISOLATED TO SCATTERED TSRA EXPECTED ACROSS THE HIGHER
TERRAIN AND EASTERN PLAINS TONIGHT WITH BEST COVERAGE ACROSS THE FAR
EASTERN PLAINS WHERE ISOLATED MVFR VIS AND CIGS WILL BE POSSIBLE
NEAR STORMS. OTHERWISE VFR CONDITIONS EXPECTED WITH ANY STORMS THAT
FIRE ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR WILL BE HIGH BASED
AND PRODUCE GUSTY WINDS TO BETWEEN 40 AND 50 MPH THIS EVENING. COLD
FRONT IS EXPECTED TO MOVE ACROSS THE EASTERN PLAINS TOMORROW MORNING
WITH GUSTY NORTHERLY WINDS EXPECTED TO DEVELOP BETWEEN 15Z-18Z AT
COS AND PUB WITH SCATTERED TSRA DEVELOPING ACROSS THE EASTERN MTS
AND ADJACENT PLAINS AFTER 20Z. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&

23/17
Hazardous weather outlook, Aug 13, 7:08 AM MDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
708 AM MDT WED AUG 13 2008

COZ058>089-093>099-141315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
708 AM MDT WED AUG 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON
AND EVENING. LATE THIS AFTERNOON AND EVENING...ONE OR TWO OF THE
STORMS OVER THE PLAINS MAY BECOME SEVERE. THE BEST CHANCE OF
SEVERE WEATHER TODAY WILL GENERALLY BE OVER EASTERN LAS ANIMAS...
BACA...BENT...PROWERS...AND KIOWA COUNTIES. THESE STORMS WILL BE
CAPABLE OF DAMAGING WINDS TO 60 MPH AND HAIL UP TO 2 INCHES
DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ACTIVE WEATHER PATTERN IS IN STORE FOR SOUTHERN COLORADO
OVER THE NEXT FEW DAYS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM
WILL DROP SOUTH OVER COLORADO THURSDAY NIGHT...AND REMAIN THERE
THROUGH THE WEEKEND.

THE STORM SYSTEM WILL BRING A VARIETY OF WEATHER TO THE REGION
INCLUDING SCATTERED THUNDERSTORMS AND EVEN SOME HEAVY WET SNOW
ACROSS THE HIGHER ELEVATIONS.

THE MAIN THREATS FROM THUNDERSTORMS THROUGH THE PERIOD WILL BE
LIGHTNING...SMALL HAIL...WIND GUSTS TO 40 MPH...AND HEAVY RAIN.
HOWEVER...A FEW STORMS ACROSS THE PLAINS COULD BECOME SEVERE
THURSDAY AFTERNOON AND EVENING...PRODUCING HAIL UP TO 2 INCHES
IN DIAMETER AND WIND GUSTS OVER 60 MPH.

SEVERAL INCHES OF HEAVY WET SNOW COULD ACCUMULATE IN THE MOUNTAINS
ABOVE 10000 FEET BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH THE
WEEKEND. THE MOST LIKELY AREAS FOR THIS TO OCCUR INCLUDE THE
HIGHER ELEVATIONS OF THE SAWATCH RANGE...THE MOSQUITO RANGE AND
PIKES PEAK.

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS
AND WARNINGS OVER THE NEXT FEW DAYS. A FALL LIKE WEATHER SYSTEM
WILL AFFECT COLORADO...BRINGING A VARIETY OF WEATHER HAZARDS TO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.

44/50

In the hours before

Local storm report, Aug 13, 4:39 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TORNADO          5 N CALHAN              39.11N 104.30W
08/13/2008                   EL PASO            CO   TRAINED SPOTTER

            TORNADO ON GROUND FROM 418 PM MDT TO 423 MDT. APPROXIMATE
            LOCATION 8 SOUTH OF RAMA. DISSIPATED AT 423 PM.

&&

JKH
Local storm report, Aug 13, 4:39 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPELLING...
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TORNADO          5 N CALHAN              39.11N 104.30W
08/13/2008                   EL PASO            CO   TRAINED SPOTTER

            TORNADO ON GROUND FROM 418 PM MDT TO 423 MDT. APPROXIMATE
            LOCATION 8 SOUTH OF RAMAH. DISSIPATED AT 423 PM.

&&

JKH
Local storm report, Aug 13, 5:39 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          12 N SUGAR CITY         38.41N 103.70W
08/13/2008                   CROWLEY            CO   TRAINED SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN SEVERAL MILES NORTHEAST OF
            SPOTTER LOCATION...THEN DISSIPATED.

&&

JKH
Local storm report, Aug 13, 5:51 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
551 PM MDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          16 N SUGAR CITY         38.46N 103.66W
08/13/2008                   CROWLEY            CO   TRAINED SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN...THEN DISSIPATED.

&&

KT
Local storm report, Aug 13, 6:02 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TORNADO          8 S RAMAH               39.01N 104.17W
08/13/2008                   EL PASO            CO   TRAINED SPOTTER

            TORNADO ON GROUND FROM 418 PM MDT TO 423 MDT.

&&

KT
Local storm report, Aug 13, 6:03 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT WED AUG 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TORNADO          8 S RAMAH               39.01N 104.17W
08/13/2008                   EL PASO            CO   TRAINED SPOTTER

            TORNADO ON GROUND FROM 418 PM MDT TO 423 MDT.

0510 PM     TORNADO          16 N SUGAR CITY         38.46N 103.66W
08/13/2008                   CROWLEY            CO   TRAINED SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN...THEN DISSIPATED.

&&

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 4:03 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo87 min
Aug 14, 4:31 PM MDTAreal Flood AdvisoryPUBPueblo82 min
Aug 14, 4:35 PM MDTSevere Thunderstorm WarningPUBPueblo60 min
Aug 14, 5:23 PM MDTSevere Thunderstorm WarningPUBCrowley97 min
Aug 14, 5:32 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.